I was started on Lexapro approx 2mo ago and have had less energy ever since. The first couple weeks were OK but now I get up and have no energy. Is this common? I have also gained weight and am constantly hungry. I was thinking about stopping taking Lexapro but after reading all the withdrawal sx people have went through I am scared to death. Does everyone go through withdrawal? When do the withdrawl sx start? Does the weight come off after stopping?
This question has also been asked and answered here: Lexapro Withdrawal Symptoms?
It is very common to have all of the side effects that you've listed off. Obviously, you were prescribed Lexapro for a reason, and the first antidepressant very very often isn't the correct one for you. You need to try something else. There's a ton of different classes of antidepressants currently on the market, SSRI's, SNRI's, TCA's, and others that are less common and can't think of off the top of my head.
Also, if the lexapro is helping your symptoms, sometimes all that you need is to augment it with Wellbutrin, an antidepressant that is almost always used exclusively with other antidepressant drugs. It will give you more energy, help combat sexual dysfunction, and I think that it also combats weight issues as well. Ultimately, you need to just make another appointment with your doctor, and have patients. Don't settle for adverse effects, and eventually you'll find one that syncs up to your system.
I think that I went through 4 or 5 different drugs before settling on Pristiq, and recently had to switch off of it to Cymbalta. If you ever have any problems with your meds, you need to make an appointment, and preferably with a psychiatrist, someone who specializes in this field of medicine.
Good luck to you, and hope that this is of some help to you!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jun 2010 • 6 answers
Posted 21 Oct 2010 • 2 answers
Posted 13 Dec 2010 • 3 answers
Posted 21 Dec 2011 • 1 answer
Posted 9 Dec 2015 • 2 answers